Just wondering if anyone has nerve pain as their primary/only symptom? Following a bad virus in December, I started getting tingling/nerve pain/muscle twitching in my hands, feet, arms, and legs (primarily hands and feet). I do have a herniated disk at C6/C7.
I had an EMG and nerve conduction done and have several pinched nerves. I've gone to physical therapy for about 10 weeks now and was getting much better (almost back to normal). I was also getting myofascial release through massage.
Well, I haven't been to PT or massage for two weeks, and I'm noticing some nerve pain in my hands and feet and muscle twitching. I'm not sure if this could be a fibro situation as it's mostly nerve/muscle issues. Fibro does run in my family.
I do not have it as my primary symptom, but I have nerve pain, as well as pain from damaged jaw, and tendonitis of my wrist and face, Myofascial pain syndrome too. I have pain in my arms, legs, hands and feet, and doctor says it is nerve pain. Lyrica did help, but I could not take it due to swelling. 2 days after I was off Lyrica the pain came back in my arms and legs.
Do you take anything for nerve pain, and how did you get the EMG, and nerve conduction tests done? How are these tests done, and was that how you found out about the pinched nerves?
I have nerve pain from two areas--lower back (degenerative disk disease) and neck (either a broken off piece of disk or a benign spinal tumor). The neck causes the most pain--an excruciating deferred pain in my right arm that brings me to my knees and tears to my eyes. I've had two rounds of oral steroids, three cervical injections, and then tried Lyrica.
After the first injection, I felt some relief, initially, but it lasted only a week or so. The second injection made it worse. The third injection helped, followed up by the Lyrica. Unfortunately, almost immediately, I experienced rapid, excessive weight gain, swelling in my feet, legs and hands, and a dramatic increase in my FM pain. I was taking 150mg, 2x a day, and had to take a long nap each day to my excessive drowsiness. After 3 months, 38 pounds and my blood pressure/sweeling got to be too much (and my complaining, I guess), the doctor switched me to Neurontin. My initial dose, for 1 month, was 600 mg, taken all at bedtime. He just upped me to that same dosage 3 times a day, of which I have only added 1, in the morning. My swelling went down on the low dosage, but now that I have increased it, I am experiencing the same overwhelming daytime sleepiness (well, actually, I'm tired ALL the time), and the swelling has started to return, although not as bad as it was on the Lyrica. The pain had started to breakthrough on the single 600mg dosage, and appears to be better now that I've added the second dose. My FM pain does not seem to be any worse from the Neurontin, either, so that's a good thing. Weight? Haven't had the nerve to get on the scale lately; will have to wait until I go to the doctor in a few weeks to see how that's going. I cannot imagine how swollen and sleepy I will be once I add the third dose starting tomorrow.
I did not have the nerve conduction tests, only MRI's and X-ray's. I also developed tendonitis in March after my unwise decision to do some painting in my house....what was I thinking? The doctor was unable to give me another injection, because he said you have to let a year go by before you can have more, or you can experience organ damage. So, I am going to physical therapy, taking NSAIDs and suffering a lot. It is very slow to heal and I wonder if it will ever be normal again.
Anyway, I digress. Just wanted to share as much information as I could regarding the steroids, and Lyrica/Neurontin. Everyone reacts differently to treatments, so don't let my problems scare you from trying things. I have also taken Topamax and Elavil in the past, with limited success, so those are possible options for treating pain.
Nerve pain is one of the worst types of pain to treat, because most NSAID's, narcotics, etc., do not work well for nerve pain. Sometimes, certain types of anti-seizure medications or anti-depressants can be very effective in relieving nerve pain, so be sure not to rule those out as possibilities.
I am sorry that you are suffering and know, at least to some degree, what you are going through. Do what you can to find relief, because being in constant pain can really wear you down and lead to other problems. Your mood and ability to focus, as well as the ability to cope with other types of pain, can be impacted by constant pain.